Good questions that I can't answer, not being able to read minds ! :hehe:
I asked you the same in reply to an earlier post of yours, pointing out that having the "lupus anticoagulant" does not mean a person has lupus. It is a bad name for it since plenty of people have this condition without having lupus. It is called the lupus anticoagulant only because these antibodies were first identified in people with lupus.
APS can be a primary condition, on its own or it can be secondary meaning "along with" another disease such as lupus.
I suggest you ask your GP about this after looking at the articles about symptoms tests and diagnoses on the info section of this site . You can see if you have any of the symptoms of lupus and other bloodwork.
Having the antibodies does count as one criterion for a lupus diagnosis but it is only one of them and others are needed for a lupus diagnosis on top of the APS one. Perhaps you need to see a lupus expert rheumatologist now. Sometimes the other specialist don't know much outside their speciality. (Sometimes they don't know all that much inside it either !)
Skin disorders livedoMany Hughes Syndrome patients complain of ‘cold circulation’ and this sometimes manifest as a blotchy appearance of the skin of the arms and legs, described in medical textbooks as “livedo reticularis” or, more prosaically, as “corned beef skin”. ....this is have had it since jan this year
i have also had a thombosis in my right subclavian artery which is rare which after operation to bypass the artery i had another clot surgeon wount unblock it as next time it could kill me and according to surgeon i had the clot in my neck 6 mths before i bit broke off and went to my finger also said if it didnt go to my finger it would have gone to my brain and would have been major stroke
so yes i can see kinda why she pointed to lupus and showed in 1st blood test
cant have 2nd blood test as on warfarin
but i cant understand why if she thinks i have lupus but not on medication , or will warfarin cover the condition as it is keeping my blood thinned ?
i know i am keeping on and no one on here is "expert or dr's " etc
sorry to keep on
had a headache last 2 days not strong 1 but constant there
Clearly you have the misfortune to have APS a clotting disorder and the livedo is a typical skin sign of APS. It can occur in people with lupus too but it is not specific to lupus.
What other lupus tests have you had ? There's the ANA, the ENA panel, and anti- ds DNA, complement and the inflammation tests, SED or ESR and CRP. If you don't know, ask your doctor and get copies. If they haven't been done then they should be to get a better idea if you also have lupus
The presence of antiphospholipids aka lupus anticoagulant is not enough on its own to diagnose lupus. Having the lupus anticoagulant does not mean you have lupus
As you say, lupus is not treated with blood thinners. I suppose you have the INR regularly tested? Some people find a higher level than the usual is needed to keep the symptoms under control. Which level are you aiming for?
Being on Warfarin only causes problems with clotting tests and doesn't affect the lupus antibody tests I mentioned in my post below.
The tests you mention are the Antinuclear factor otherwise known as ANA and for a sort of anti phospholipid called beta2 glyocoprotein1 or something very like that, sorry my brain is doing its seriously senile sieve act today.
It might be worth repeating that the name lupus anticoagulant is plain wrong and very misleading. As many people have primary APS without lupus as have lupus with secondary APS.
Dr Hughes suggests that there are patients who need stronger anticoagulation, INR 3 or even 3.5, though naturally that increases the risk of bleeding. Obviously it is up to your doctors to decide what is the best for you.
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.